Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 21, 2016, 3:49 PM CDT for Adams County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2016, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 21, 2016, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
County Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
211
WWUS84 KJAN 212049
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT THU JUL 21 2016
MSZ060-212115-
ADAMS MS-
349 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS COUNTY UNTIL
415 PM CDT...
AT 349 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KINGSTON...OR 10 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTHWEST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL ADAMS
COUNTY.
LAT...LON 3145 9142 3152 9128 3138 9117 3135 9121
3137 9122 3137 9124 3136 9126 3137 9126
3137 9127 3136 9128 3136 9131 3135 9133
TIME...MOT...LOC 2049Z 053DEG 7KT 3141 9130
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 21, 11:00 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 21, 11:00 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1100 AM CDT THU JUL 21 2016
.UPDATE...Expect another hot and humid day with highs in the mid
to upper 90s, and heat indices well over 100. The heat advisory has
been expanded to cover the entire CWA, and is in effect through
tomorrow evening. Isolated showers and storms will develop again
this afternoon, with higher chances generally south of I-20. The
only adjustment to the current forecast was to the hourly temps to
account for the latest trends. /27/
&&
.AVIATION...VFR conditions will prevail throughout the majority of
the TAF period. Isolated TSRA will develop again this afternoon, with
higher chances at sites generally south of I-20. A brief period of
fog could not be ruled out at any given site late tonight into early
Friday morning, but no widespread visibility reductions are
anticipated. /DL/
&&
.PREV DISCUSSION... /issued 358 AM CDT THU JUL 21 2016/
SHORT TERM...Today through Tuesday night...Main story the next
24-48hrs continues to be the hot/humid conditions across the region.
Persistence is the driver of this forecast as similar conditions from
what occurred on Wed is anticipated for today. As a result, no
changes to the going Heat Advisory. What has been modified is
extending it into Friday. The same area will be in the advisory to no
changes to that aspect of it.
Regarding precip potential, look for isolated/scattered storms again
today. Despite the well defined upper ridge over the area, it has
been more of a "dirty" ridge, meaning precip has continued to occur
each afternoon within the ridge. Expect similar things today.
Indications are the focus may be more across our western boarder and
then across the south half. For Friday, nearly all the models
indicate a more defined disturbance rounding the decaying ridge.
This feature will support overall better convergence thus resulting
in greater precip chances. The highest potential will be across the
south half. There seems to be some slightly better lapse
rates/sbcape in place on Friday to possibly support strong/Svr
storms and something we may need to keep an eye on. /CME/
LONG TERM...Saturday through Wednesday...By Saturday morning a
flattened and weaker 594dam ridge axis will extend across northern
Mississippi from the central plains. This will combine with a weaker
surface ridge along the Gulf coast states from the east to maintain
warmer than normal temperatures through the weekend along with
higher than normal humidity. Our airmass will be quite moist with a
PWAT between an inch and three quarters and two inches. Normal
afternoon highs run in the lower 90s. Maximum temperatures are
expected to be in the mid 90s at most locations Saturday and Sunday.
Although there will be a chance of diurnally driven isolated to
scattered convection each day, The heat and humidity will result in
peak heat index values around 105. A heat advisory may be needed for
the western portions of our CWA again. Heat index values around 105
will remain a concern for portions of our CWA through the remainder
of the long term period. The mid level ridge will hang tough over
our region for the start of the work week but a weak cold front
still looks to stall just north of our CWA Monday. Convection and
associated cloud debris look to spill over our northern zones
Tuesday and Wednesday. This will limit insolation there and result
in lower afternoon highs across our northern zones. Heat index
concerns are expected to be limited to the central and south then.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 98 76 94 74 / 19 10 41 14
Meridian 99 75 94 74 / 22 11 36 14
Vicksburg 99 76 96 76 / 18 9 41 13
Hattiesburg 97 75 94 74 / 35 23 60 16
Natchez 94 76 94 75 / 43 16 60 19
Greenville 99 78 97 76 / 13 7 36 12
Greenwood 98 76 96 75 / 11 7 36 9
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT Friday for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT Friday for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT Friday for ARZ074-075.
&&Hazardous weather outlook, Jul 21, 1:46 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT THU JUL 21 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 146 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN FRIDAY HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES OF 106 TO 110 DEGREES THIS AFTERNOON AND AGAIN DURING THE LATE MORNING AND AFTERNOON HOURS FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HIGH TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN PEAK HEAT INDEX VALUES AROUND 105 DEGREES OVER MOST THE OUTLOOK AREA SATURDAY AND SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. DL && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 21, 2:49 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT THU JUL 21 2016
MSZ060-061-212015-
ADAMS MS-FRANKLIN MS-
249 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND EAST
CENTRAL ADAMS COUNTIES UNTIL 315 PM CDT...
AT 248 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANFIELD...OR 15 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTHWEST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
FRANKLIN AND EAST CENTRAL ADAMS COUNTIES.
LAT...LON 3135 9121 3136 9121 3149 9131 3156 9117
3141 9108 3135 9117
TIME...MOT...LOC 1948Z 053DEG 7KT 3146 9115
17Special weather statement, Jul 21, 3:12 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT THU JUL 21 2016 MSZ060-061-212045- ADAMS MS-FRANKLIN MS- 312 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND EAST CENTRAL ADAMS COUNTIES UNTIL 345 PM CDT... AT 312 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CRANFIELD...OR 16 MILES EAST OF NATCHEZ...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... CRANFIELD AROUND 325 PM CDT. LAT...LON 3158 9115 3142 9105 3137 9114 3152 9124 TIME...MOT...LOC 2012Z 053DEG 7KT 3149 9112 17
Special weather statement, Jul 21, 3:15 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT THU JUL 21 2016 MSZ054-212045- COPIAH MS- 315 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COPIAH COUNTY UNTIL 345 PM CDT... AT 314 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BARLOW...OR 11 MILES WEST OF HAZLEHURST...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN COPIAH COUNTY. LAT...LON 3195 9056 3188 9049 3175 9056 3193 9069 TIME...MOT...LOC 2014Z 053DEG 7KT 3187 9058 17
Special weather statement, Jul 21, 3:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT THU JUL 21 2016 LAZ024-026-212100- CATAHOULA LA-CONCORDIA LA- 325 PM CDT THU JUL 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CONCORDIA AND CENTRAL CATAHOULA PARISHES UNTIL 400 PM CDT... AT 325 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WALLACE RIDGE...OR 10 MILES NORTHWEST OF FERRIDAY...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CONCORDIA AND CENTRAL CATAHOULA PARISHES. LAT...LON 3177 9172 3165 9163 3158 9170 3174 9183 TIME...MOT...LOC 2025Z 053DEG 7KT 3170 9172 17
Special weather statement, Jul 21, 3:32 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT THU JUL 21 2016
MSZ060-212100-
ADAMS MS-
332 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS COUNTY UNTIL
400 PM CDT...
AT 331 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STANTON...OR 10 MILES EAST OF NATCHEZ...MOVING SOUTHWEST AT 10
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRANFIELD AROUND 340 PM CDT.
LAT...LON 3148 9123 3162 9134 3166 9127 3165 9127
3163 9123 3163 9121 3157 9115 3153 9116
TIME...MOT...LOC 2031Z 053DEG 7KT 3159 9122
17Special weather statement, Jul 21, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT THU JUL 21 2016
MSZ060-212115-
ADAMS MS-
349 PM CDT THU JUL 21 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ADAMS COUNTY UNTIL
415 PM CDT...
AT 349 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KINGSTON...OR 10 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTHWEST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL ADAMS
COUNTY.
LAT...LON 3145 9142 3152 9128 3138 9117 3135 9121
3137 9122 3137 9124 3136 9126 3137 9126
3137 9127 3136 9128 3136 9131 3135 9133
TIME...MOT...LOC 2049Z 053DEG 7KT 3141 9130
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:40 PM CDT | Special Weather Statement | JAN | Franklin | 35 min |
| Jul 21, 2:41 PM CDT | Special Weather Statement | JAN | Copiah | 34 min |
| Jul 21, 2:49 PM CDT | Special Weather Statement | JAN | Adams | 26 min |
| Jul 21, 3:12 PM CDT | Special Weather Statement | JAN | Adams | 33 min |
| Jul 21, 3:15 PM CDT | Special Weather Statement | JAN | Copiah | 30 min |
| Jul 21, 3:32 PM CDT | Special Weather Statement | JAN | Adams | 28 min |
| Jul 21, 4:06 PM CDT | Special Weather Statement | JAN | Claiborne | 24 min |
| Jul 21, 4:52 PM CDT | Special Weather Statement | JAN | Rankin | 38 min |
| Jul 21, 5:05 PM CDT | Special Weather Statement | JAN | Marion | 25 min |
| Jul 21, 5:08 PM CDT | Special Weather Statement | JAN | Madison | 37 min |
| Jul 21, 5:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 32 min |
| Jul 21, 5:30 PM CDT | Special Weather Statement | JAN | Marion | 30 min |
| Jul 21, 6:22 PM CDT | Special Weather Statement | JAN | Simpson | 23 min |
| Jul 21, 6:43 PM CDT | Special Weather Statement | JAN | Leake | 32 min |
| Jul 21, 3:25 PM CDT | Special Weather Statement | JAN | Catahoula | 35 min |
| Jul 21, 3:54 PM CDT | Special Weather Statement | JAN | Catahoula | 36 min |
| Jul 21, 4:30 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Jul 21, 4:39 PM CDT | Special Weather Statement | JAN | Concordia | 36 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.